Advanced Search
Article Contents
Article Contents

Rigorous numerics for nonlinear operators with tridiagonal dominant linear part

Abstract Related Papers Cited by
  • We present a method designed for computing solutions of infinite dimensional nonlinear operators $f(x)=0$ with a tridiagonal dominant linear part. We recast the operator equation into an equivalent Newton-like equation $x=T(x)=x-Af(x)$, where $A$ is an approximate inverse of the derivative $Df(\overline{x})$ at an approximate solution $\overline{x}$. We present rigorous computer-assisted calculations showing that $T$ is a contraction near $\overline{x}$, thus yielding the existence of a solution. Since $Df(\overline{x})$ does not have an asymptotically diagonal dominant structure, the computation of $A$ is not straightforward. This paper provides ideas for computing $A$, and proposes a new rigorous method for proving existence of solutions of nonlinear operators with tridiagonal dominant linear part.
    Mathematics Subject Classification: Primary: 47H10, 97N20; Secondary: 42A10, 34B08, 65L10.


    \begin{equation} \\ \end{equation}
  • [1]

    A. W. Baker, M. Dellnitz and O. Junge, A topological method for rigorously computing periodic orbits using Fourier modes, Discrete Contin. Dyn. Syst., 13 (2005), 901-920.doi: 10.3934/dcds.2005.13.901.


    J. P. Boyd, Chebyshev and Fourier Spectral Methods, Second edition, Dover Publications Inc., Mineola, NY, 2001.


    M. Breden, J.-P. Lessard and M. Vanicat, Global bifurcation diagrams of steady states of systems of PDEs via rigorous numerics: A 3-component reaction-diffusion system, Acta Appl. Math., 128 (2013), 113-152.doi: 10.1007/s10440-013-9823-6.


    M. Breden, L. Desvillettes and J.-P. Lessard, MATLAB codes to perform the proofs, http://archimede.mat.ulaval.ca/jplessard/PseudoInverse


    R. Castelli and J.-P. Lessard, Rigorous numerics in Floquet theory: Computing stable and unstable bundles of periodic orbits, SIAM J. Appl. Dyn. Syst., 12 (2013), 204-245.doi: 10.1137/120873960.


    P. G. Ciarlet, Introduction to Numerical Linear Algebra and Optimisation, With the assistance of Bernadette Miara and Jean-Marie Thomas, Translated from the French by A. Buttigieg, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1989.


    S. Day, O. Junge and K. Mischaikow, A rigorous numerical method for the global analysis of infinite-dimensional discrete dynamical systems, SIAM J. Appl. Dyn. Syst., 3 (2004), 117-160 (electronic).doi: 10.1137/030600210.


    M. Gameiro and J.-P. Lessard, Analytic estimates and rigorous continuation for equilibria of higher-dimensional PDEs, J. Differential Equations, 249 (2010), 2237-2268.doi: 10.1016/j.jde.2010.07.002.


    M. Gameiro and J.-P. Lessard, Efficient Rigorous Numerics for Higher-Dimensional PDEs via One-Dimensional Estimates, SIAM J. Numer. Anal., 51 (2013), 2063-2087.doi: 10.1137/110836651.


    Y. Hiraoka and T. Ogawa, Rigorous numerics for localized patterns to the quintic Swift-Hohenberg equation, Japan J. Indust. Appl. Math., 22 (2005), 57-75.doi: 10.1007/BF03167476.


    A. Hungria, J.-P. Lessard and J. D. Mireles-James, Radii polynomial approach for analytic solutions of differential equations: Theory, examples, and comparisons, To appear in Math. Comp., 2015.


    G. Kiss and J.-P. Lessard, Computational fixed-point theory for differential delay equations with multiple time lags, J. Differential Equations, 252 (2012), 3093-3115.doi: 10.1016/j.jde.2011.11.020.


    D. E. Knuth, The Art of Computer Programming, Vol. 2. Seminumerical Algorithms, Second edition, Addison-Wesley Series in Computer Science and Information Processing, Addison-Wesley Publishing Co., Reading, Mass., 1981.


    V. R. Korostyshevskiy and T. Wanner, A Hermite spectral method for the computation of homoclinic orbits and associated functionals, J. Comput. Appl. Math., 206 (2007), 986-1006.doi: 10.1016/j.cam.2006.09.016.


    V. R. Korostyshevskiy, A Hermite Spectral Approach to Homoclinic Solutions of Ordinary Differential Equations, ProQuest LLC, Ann Arbor, MI, 2005. Thesis (Ph.D.)-University of Maryland, Baltimore County.


    J.-P. Lessard, J. D. Mireles James and J. Ransford, Automatic differentiation for Fourier series and the radii polynomial approach, in preparation.


    S. M. Rump, INTLAB - INTerval LABoratory, in Developments in Reliable Computing (ed. Tibor Csendes), Kluwer Academic Publishers, Dordrecht, 1999, 77-104. Available from: http://www.ti3.tu-harburg.de/rump/.doi: 10.1007/978-94-017-1247-7_7.


    P. Zgliczyński and K. Mischaikow, Rigorous numerics for partial differential equations: The Kuramoto-Sivashinsky equation, Found. Comput. Math., 1 (2001), 255-288.doi: 10.1007/s002080010010.

  • 加载中

Article Metrics

HTML views() PDF downloads(112) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint